Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 94, NWS La Crosse, WI

July 7, 2014Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 8:40 PM CDT for Houston County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 8:40 PM CDT (01:40 UTC)
Expired
Jul 7, 2014, 9:30 PM CDT
In force
50 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Houston County, MN

The radar

The La Crosse radar (KARX), 23 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:07 PM CDTHAIL 1Spring Grove, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WUUS53 KARX 080140
SVRARX
MNC055-080230-
/O.NEW.KARX.SV.W.0094.140708T0140Z-140708T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RUSHFORD TO 9 MILES EAST OF LANESBORO TO NEAR
  HARMONY...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALEDONIA AND HOUSTON AROUND 855 PM CDT. LA 
  CRESCENT...HOKAH...AROUND 905 PM CDT.
  

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MOUND
PRAIRIE...MONEY CREEK...WILMINGTON...RENO AND YUCATAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9129 4378 9125 4365 9127
      4364 9126 4361 9127 4359 9123 4354 9125
      4350 9122 4350 9173
TIME...MOT...LOC 0139Z 279DEG 47KT 4384 9180 4370 9178 4358 9204 

HAIL...1.00IN
WIND...60MPH

$$

RIECK
3 follow-up statements
328 
WWUS53 KARX 080156
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT MON JUL 7 2014

MNC055-080230-
/O.CON.KARX.SV.W.0094.000000T0000Z-140708T0230Z/
HOUSTON MN-
856 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HOUSTON COUNTY...

AT 855 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOUSTON TO NEAR CALEDONIA TO NEAR MABEL...MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CALEDONIA AROUND 900 PM CDT.
  LA CRESCENT...HOKAH AND BROWNSVILLE AROUND 910 PM CDT.
  NEW ALBIN AROUND 925 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MOUND
PRAIRIE...MONEY CREEK...WILMINGTON...RENO AND YUCATAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9129 4378 9125 4365 9127
      4364 9126 4361 9127 4359 9123 4354 9125
      4350 9122 4350 9173
TIME...MOT...LOC 0155Z 279DEG 47KT 4382 9159 4368 9157 4356 9183 

HAIL...1.00IN
WIND...60MPH

$$

AJ
881 
WWUS53 KARX 080207
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CDT MON JUL 7 2014

MNC055-080230-
/O.CON.KARX.SV.W.0094.000000T0000Z-140708T0230Z/
HOUSTON MN-
907 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HOUSTON COUNTY...

AT 907 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOUSTON TO CALEDONIA TO NEAR MABEL...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CALEDONIA AROUND 910 PM CDT.
  LA CRESCENT...HOKAH...BROWNSVILLE AND NEW ALBIN AROUND 925 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MOUND
PRAIRIE...MONEY CREEK...WILMINGTON...RENO AND YUCATAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9129 4378 9125 4365 9127
      4364 9126 4361 9127 4359 9123 4354 9125
      4350 9122 4350 9173
TIME...MOT...LOC 0207Z 281DEG 33KT 4384 9157 4364 9151 4352 9172 

HAIL...1.00IN
WIND...60MPH

$$

AJ
848 
WWUS53 KARX 080229
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CDT MON JUL 7 2014

MNC055-080239-
/O.EXP.KARX.SV.W.0094.000000T0000Z-140708T0230Z/
HOUSTON MN-
929 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY WILL EXPIRE AT
930 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS NEAR THE MISSISSIPPI RIVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4385 9172 4385 9129 4378 9125 4365 9127
      4364 9126 4361 9127 4359 9123 4354 9125
      4350 9122 4350 9173
TIME...MOT...LOC 0227Z 279DEG 47KT 4384 9157 4364 9151 4352 9172 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:10 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 7, 6:10 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING.

CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE
TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST
WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING
OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES
TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED
NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM
MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE
STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK
SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL
FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE
CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE
SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER
INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH
CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN
EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR
SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE
COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA.

THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST
ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE
SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE
ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY
OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT
UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO
OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN
LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR
CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH
RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE
TIME LIKELY CENTERED NEAR 03Z.

THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z...
WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND
STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME
ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6
KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30-
35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT
LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS
BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM
SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN CONCERNS.

STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT
SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST
AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE
UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE
WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH
THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE
ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER
FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE
DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD
FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING
THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA.
THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT
THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY
SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY
00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS
ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT
OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER
DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY
WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE
OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE
TRIBUTARY VALLEY FOG.

THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE
THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY
GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS
OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF
THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER
TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME
OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM
LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS
AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON
TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE
15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING
IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE
07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING
TO 6C ON MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON JUL 7 2014

SHRA/TS GOING TO ROLL SOUTHEAST ACROSS THE AREA THROUGH 03Z. SOME
WILL BRING STRONG NORTHWESTLY WINDS...GUSTS COULD EXCEED 40
MPH...MORE IF THE LINE BECOMES SEVERE. COULD SEE A BRIEF DIP INTO
IFR/MVFR CONDITIONS WITH THE STORMS.

VFR CONDITIONS EXPECTED AFTER THE STORMS EXITS AND THE RESPONSIBLE
UPPER LEVEL SHORTWAVE SHIFTS EAST. SOME HINTS VIA THE NAM THAT THERE
COULD BE A PERIOD OF MVFR CIGS...ALTHOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE AT THIS TIME. WILL HAVE TO MONITOR AND MAKE
UPDATES TO THE FORECAST AS NEEDED.

 &&

.HYDROLOGY...
ISSUED AT 203 PM CDT MON JUL 7 2014

THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING
ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL
BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS
HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT
WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT
IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT
IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER.
FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE
AT WWW.WEATHER.GOV/LACROSSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM....AJ
AVIATION.....RIECK
HYDROLOGY....AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 7 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
237 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD
SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE
STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT.

FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. THE RIVER HAS CRESTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND
EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD
WITH ANY STORMS THAT DEVELOP.

THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT
THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL
CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING
HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Jul 7, 8:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             NORWALK                 43.83N 90.63W
07/07/2014  M0.88 INCH       MONROE             WI   AMATEUR RADIO

&&

CROIXC
Local storm report, Jul 7, 8:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 SSW KENDALL           43.77N 90.38W
07/07/2014  M1.00 INCH       MONROE             WI   AMATEUR RADIO

&&

CROIXC
Local storm report, Jul 7, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             INDEPENDENCE            44.36N 91.42W
07/07/2014  M1.00 INCH       TREMPEALEAU        WI   PUBLIC

&&

CEC
Local storm report, Jul 7, 8:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             1 NW HILLSBORO          43.66N 90.35W
07/07/2014  E1.00 INCH       VERNON             WI   TRAINED SPOTTER

&&

DTJ
Local storm report, Jul 7, 8:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             3 WNW HILLSBORO         43.67N 90.39W
07/07/2014  M1.00 INCH       VERNON             WI   AMATEUR RADIO

&&

CEC
Local storm report, Jul 7, 8:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             PRESTON                 43.67N 92.08W
07/07/2014  M0.88 INCH       FILLMORE           MN   911 CALL CENTER

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:24 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted66 min
Jul 7, 8:05 PM CDTSevere Thunderstorm WarningARXFillmore, Mower70 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.